Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

Have pacemaker for bradycardia, mild LVH, high BP, overweight. Having breathlessness and dizzy spells. Reason?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 1998
Answered : 439 Questions
I am a woman of 71 years of age. I have a pacemaker for bradycardia. I have mild lvh and high blood pressure. I have always been overweight but it has never been a problem until now. Since having the pacemaker fitted I have been breathless on very little exertion. I cannot do much exercise or walk very far without gasping for air. I have been using a walking frame so that I can get about otherwise I could not safely get about. The problem I have now is that for the past seven weeks I have had dizzy spells which only last for seconds but I am worried because I drive a car. The dizzy spells are very frequent. Should I be worried. Could the lvh have increased.
thank you
Posted Fri, 24 May 2013 in Hypertension and Heart Disease
Answered by Dr. Pankaj Malhan 1 hour later

Thanks for your question.

Dizziness is a very generalized term and a lot of differential diagnosis can be the possibility.

Ear problems, including the inflammation of the inner ear is one of the most common causes of dizziness and vertigo , did you had any respiratory tract infections in the recent past, which led to the inflammation of the inner ear.

In addition, a lot of drugs especially the fluid tablets can lead to electrolyte disturbances and postural hypotension, leading to dizziness especially in change of posture, are you taking some fluid tablets for high blood pressure?

Patients on pacemaker can have dizziness because of the impairment of the cardiac function, if you having left ventricular failure, the low ejection fraction can make a person feel dizzy or having a feeling of vertigo.

If none of the above two possibilities are there, I will recommend to go for a cardiac echocardiography to see the status of the heart and to see whether the lower functioning of the heart is causing it.

Thanks, please let me know if you need further information.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor